Mississippi, 2003

Damaging Wind in Mississippi, June 3, 2003

June 3, 2003 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 3, 1:30 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 3, 1:30 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT TUE JUN 3 2003

AND THE DANCE CONTINUES...WITH CURRENT PACKAGE DEALING WITH A
COMBINATION OF CARIBBEAN AND EASTERN TROPICAL PACIFIC UPPER LEVEL
HIGH PRESSURE SYSTEMS...AND AN ACTIVE UPPER PATTERN OVER THE
NORTHERN HALF OF THE CONUS. CURRENTLY...LAST NIGHTS OUTFLOW DRIVEN
STORMS HAVE PASSED TO OUR SOUTH/EAST...WITH SCATTERED RE-DEVELOPMENT
BEHIND THIS ACTIVITY...BUT AHEAD OF SURFACE FRONT STRETCHING ALONG
THE NATCHEZ TRACE. REASON FOR ACTIVE NORTHERN HALF OF THE CONUS IS A
SERIES OF CLOSED SYSTEMS...WITH FIRST OVER EASTERN CA...SECOND OVER
THE GREAT LAKES REGION...AND THIRD OVER SOUTHWESTERN CA. SEVERAL
SIGNIFICANT SHORTWAVES ARE RIDING THE FLOW IN BETWEEN...WITH ONE
CURRENTLY OVER SWINGING EAST OF THE FA...AND ANOTHER OVER THE
NORTHERN PLAINS. AIRMASS IS PRETTY MOIST OVER THE LOWER MISSISSIPPI
RIVER VALLEY...WITH PRECIP H20 LEVELS RANGING FROM 1.5 OVER
NORTHWESTERN MS TO NEAR 1.9 RUNNING IN A BAND FROM KPQL TO KBNA.

.IN THE SHORT TERM...ETA/GFS/NGM ADVERTISING FRONT OVER MS MOVING
SOUTHEAST OVER THE NEXT 24-48HRS...WITH GFS PUSHING THE FRONT
FASTEST(THROUGH THE FA INTO COASTAL WATERS BY EARLY WEDNESDAY
MORNING). ETA/NGM LESS ENTHUSIASTIC WITH THE PUSH...LAYING THE FRONT
UP ALONG THE GULF COAST BY WEDNESDAY AFTERNOON. GFS IS TRYING TO
SPIN UP A SYSTEM OVER THE CENTRAL GULF...DRAWING THE FRONT FARTHER
SOUTH...WHICH ETA/NGM DO NOT. AM LEANING TOWARD THE ETAS TAKE ON
THINGS AT THIS POINT...WITH SOME TWEAKING HERE AND THERE.

.IN THE EXTENDED...MEDIUM RANGE MODELS ADVERTISING NORTHERN PLAINS
SYSTEM MOVING INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS WEEKEND.
OPERATIONAL GFS SWINGS THIS SYSTEM A BIT FARTHER SOUTH THAN THE
OTHER MODELS. THIS RESULTS IN A SLIGHTLY COOLER AND WETTER SCENARIO
THIS WEEKEND THAN EVEN THE GFS ENSEMBLE MEAN IS PREDICTING. AT THIS
POINT...AM GOING TO GO THE SAFE ROUTE AND CONSENSUS...LEANING
TOWARD THE GFS ENSEMBLES.

.MARINE...A LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE THROUGH THE
PERIOD. EXPECT SURFACE FRONT TO REMAIN GENERALLY NORTH OF THE
COASTAL WATERS.

.FIRE...NO CONCERNS AT THIS TIME.

16/10
MILLER/MANISCALCO

PRELIMINARY TEMPS / POPS...
MOB 071/088 070/087 070 33332
PNS 074/088 072/087 073 33332
DTS 076/085 075/086 075 43332
GZH 069/087 065/088 064 33222
2R0 067/087 066/086 066 22222
61A 067/086 065/088 065 33222

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Jun 3, 4:45 AM CST, 10 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031700-

HAZARDOUS WEATHER OUTLOOK...CORRECTED TO ADD RIP CURRENT
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE JUN 03 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. HEAVY
RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS...BUT SHOULD
NOT RESULT IN FLASH FLOODING. NO SEVERE WEATHER IS EXPECTED.

MODERATE ONSHORE FLOW ALONG WITH A HIGH TIDE RANGE WILL RESULT IN A
MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES FROM DAUPHIN
ISLAND TO DESTIN.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD NOT BE
REQUIRED OVER THE NEXT 24 HOURS.

In the hours before

Special weather statement, Jun 3, 12:11 PM CST, 2 hours 34 minutes before
ALZ051>055-MSZ067-075-076-031915-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
111 PM CDT TUE JUN 3 2003

...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN INTERIOR SOUTHWEST ALABAMA...WASHINGTON...MONROE...CLARKE...
WILCOX...AND CHOCTAW UNTIL 215 PM CDT...

...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN SOUTHEAST MISSISSIPPI...PERRY...GREENE AND WAYNE COUNTIES UNTIL
215 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 6 MILES WEST OF CATHERINE TO 5 MILES SOUTH OF
EUCUTTA...MOVING SOUTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...TOXEY...WIMBLY...
PARAGON...CATHERINE...GASTONBURG...WOODS BLUFF AND LAMISON THROUGH
215 PM CDT. AHEAD OF THIS LINE...ISOLATED THUNDERSTORMS WILL CONTINUE
TO DEVELOP AND IMPACT THE ADVISORY AREA.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

/10
Special weather statement, Jun 3, 1:19 PM CST, 1 hour 26 minutes before
ALZ051>055-MSZ067-075-076-032030-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
219 PM CDT TUE JUN 3 2003

...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN INTERIOR SOUTHWEST ALABAMA UNTIL 330 PM CDT...WASHINGTON...
MONROE...CLARKE...WILCOX...CHOCTAW...

...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN SOUTHEAST MISSSISSIPPI UNTIL 330 PM CDT...PERRY...GREENE AND
WAYNE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM 2 MILES WEST OF CANTON BEND TO NEAR RICHTON...
MOVING SOUTHEAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
SERVICE...BOYKIN...WINGATE...HINTONVILLE...SAND HILL...FERGUSON...
CAMDEN AND KITTRELL THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 3, 2:30 PM CST, 15 minutes before
ALZ051>058-061-062-MSZ067-076-078-079-032145-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT TUE JUN 3 2003

...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN SOUTHWEST ALABAMA UNTIL 445 PM CDT...MOBILE...BALDWIN...
WASHINGTON...CHOCTAW...CONECUH...MONROE...BUTLER...CLARKE...
CRENSHAW...AND WILCOX...

...A THUNDERSTORM ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN SOUTHEAST MISSISSIPPI UNTIL 445 PM CDT...GEORGE...STONE...GREENE...
AND WAYNE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO LINES OF
THUNDERSTORMS. THE FIRST FROM 6 MILES NORTH OF MONTERY TO 4 MILES WEST OF
BEATRICE...MOVING SOUTHEAST AT 20 MPH. THE SECOND LINE WAS MOVING
SOUTHEAST INTO WAYNE AND CHOCTAW COUNTIES.

THE FIRST LINE OF STORMS WILL AFFECT AREAS IN AND NEAR...
TURKESTAN...TOPTON...LUCEDALE...BEATRICE...EVANSTON...TURNBULL...
BASIN AND TUNNEL SPRINGS THROUGH 445 PM CDT.

THE SECOND LINE WILL AFFECT AREAS FROM WAYNESBORO TO BOLINGER THROUGH
445 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 61 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 3, 2:45 PM CST to 2:47 PM CST
Where
Greene County, Leakesville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.150, -88.567

High winds from a thunderstorm blew down several trees southeast of Leakesville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369735.